Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 11, 2005, 4:23 PM MDT for Cheyenne County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 4:23 PM MDT (22:23 UTC)
- Expired
- May 11, 2005, 5:03 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 112224 SVRCYS NEC033-112300- /O.NEW.KCYS.SV.W.0023.050511T2223Z-050511T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 423 PM MDT WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 500 PM MDT * AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES EAST OF LORENZO...OR ABOUT 10 MILES SOUTH OF SIDNEY...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY BY 430 PM MDT COLTON...7 MILES WEST OF SUNOL AND 9 MILES EAST OF BROWNSON BY 435 PM MDT GURLEY BY 450 PM MDT MILLER AIRSTRIP BY 455 PM MDT 6 MILES EAST OF DALTON BY 500 PM MDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4096 10319 4097 10272 4143 10266 4141 10315 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 112246 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT WED MAY 11 2005 NEC033-112300- /O.CON.KCYS.SV.W.0023.000000T0000Z-050511T2300Z/ CHEYENNE NE- 443 PM MDT WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR CENTRAL CHEYENNE COUNTY... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR COLTON...OR ABOUT 7 MILES NORTHEAST OF SIDNEY...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COLTON BY 430 PM MDT 6 MILES WEST OF SUNOL BY 435 PM MDT 7 MILES EAST OF GURLEY BY 450 PM MDT MILLER AIRSTRIP BY 455 PM MDT 8 MILES EAST OF DALTON BY 500 PM MDT HAIL UP TO 1 INCH IN DIAMETER WAS REPORTED WITH THIS STORM JUST BEFORE IT CROSSED INTO NEBRASKA FROM COLORADO. IF YOU ARE IN THE PATH OF THE STORM...TAKE SHELTER IMMEDIATELY. LAT...LON 4096 10319 4097 10272 4143 10266 4141 10315 $$ SOWKO
000 WWUS55 KCYS 112303 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 459 PM MDT WED MAY 11 2005 NEC033-112309- /O.EXP.KCYS.SV.W.0023.000000T0000Z-050511T2300Z/ CHEYENNE NE- 459 PM MDT WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY EXPIRES AT 500 PM MDT... AT 500 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. SEVERAL REPORTS OF NICKEL SIZED HAIL WERE REPORTED WITH THIS STORM BUT THE STORM SPOTTERS INDICATED THAT THE STORM WAS WEAKENING. HOWEVER...VERY HEAVY RAIN...1/2 INCH HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE WITH THIS STORM AS IT MOVES NORTHWARD THROUGH NORTHEASTERN CHEYENNE COUNTY. LAT...LON 4096 10319 4097 10272 4143 10266 4141 10315 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:38 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 11, 2:38 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT WED MAY 11 2005
.SHORT TERM...UPPER LOW OVER EXTREME NORTHERN UTAH EARLY THIS
AFTERNOON WILL LIFT SLOWLY NORTHEAST THROUGH THURSDAY. THE FEATURE
WILL BE LOCATED OVER EASTERN MONTANA OR WESTERN SOUTH DAKOTA BY 00Z
FRIDAY. AS THE UPPER LOW MOVES NORTHEAST...THE WIND FLOW AT AND
ABOVE 700 MB WILL SHIFT TO MORE WESTERLY AND WILL DRY THE
ATMOSPHERE. AT THE SURFACE THE UPSLOPE WINDS GRADUALLY WEAKEN
TONIGHT AS WELL. WILL LOWER POPS SLOWLY TONIGHT FROM THE SOUTHWEST
TO NORTHEAST. THROUGH 05Z WILL CONTINUE HIGH POPS AS WELL AS THE
PREVIOUSLY ISSUED SNOW ADVISORY FOR THE SNOWY RANGE AND THE DENSE
FOG ADVISORY FOR THE SOUTHERN LARAMIE RANGE. THE PRECIPITATION TYPE
WILL ALSO CHANGE FROM RAIN TO SNOW OVER ALL BUT THE SOUTHERN
NEBRASKA PANHANDLE THIS EVENING. EVEN THOUGH THE ATMOSPHERE ABOVE
700 MB DRIES TONIGHT...THE BOUNDARY LAYER WILL STILL HAVE QUITE A
BIT OF MOISTURE AND SO THE LOWER CLOUDS SHOULD PERSIST ESPECIALLY
NEAR THE MOUNTAINS AND THE EAST PART OF THE CWA. AFTER A BREAK IN
THE MORE WIDESPREAD PRECIPITATION LATER TONIGHT AND THURSDAY
MORNING...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE CWA
THURSDAY AFTERNOON. UNDER THE COOL AND CYCLONIC FLOW ALOFT THE
LIFTED INDICES OVER THE CWA LOWER TO NEAR OR BELOW ZERO. THE
TEMPERATURES ARE EXPECTED TO WARM THURSDAY...BUT THERE IS QUITE A
BIT OF DIFFERENCE BETWEEN GUIDANCE HIGHS. IN MOST PLACES WILL LEAN
TOWARD THE COOLER ETA NUMBERS FOR NOW.
.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...UPPER LEVEL LOW
CONTINUES TO MIGRATE NEWARD LEAVING THE AREA UNDER CYCLONIC FLOW
ALOFT. WEAK VORT LOBE PROGRESSES OVER THE AREA PRODUCING ONE LAST ROUND
OF RAIN AND SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING. SKIES
WILL CLEAR THROUGH THE DAY AS ATMOSPHERE STABILIZES AND HEIGHTS
BUILD. THE WEEKEND LOOKS TERRIFIC AS SHORTWAVE RIDGE BUILDS IN
PRODUCING SEASONABLY MILD TEMPS. SLIGHT CHANCE OF SHOWERS SUNDAY
AFTERNOON AS ATMOSPHERE BECOMES SLIGHTLY UNSTABLE WITH APPROACHING
PAC STORM...HOWEVER THE MAJORITY OF THE CWA WILL REMAIN DRY.
SUN NIGHT THRU WED. BRISK ZONAL FLOW PREVAILS MON WITH WEAK
SHORTWAVE TROFS IN THE FLOW. GFS OVERDONE ON CLOUDS/QPF. SOME LOW
AFTERNOON/EVENING TSTM CHANCES IN ORDER PER CLIMATOLOGY. MILD WITH
HIGHS 60S/70S PER 850 MB TEMPERATURES. TUE...CARBON COPY OF MON
EXCEPT LESS TSTM CHANCES PER DRYING ON GFS. WED...500 MB HEIGHTS
PROGGED TO RISE SOME 80 METERS FROM 00Z/WED TO 00Z/THU AS LOW
AMPLITUDE SHORTWAVE RIDGING DEVELOPS. PER 850 MB TEMPERATURES FROM
20-24C AT 00Z/THU AND LIMITED CLOUD COVER WILL GO 5-10 DEGREES ABOVE
MEX MOS MAXIMA. THANK YOU AGAIN TO OUR NEIGHBORING OFFICES (RAPID
CITY/NORTH PLATTE/BOULDER/GRAND JUNCTION AND RIVERTON) FOR
COORDINATION AND BLENDING WITH OUR GRIDS. RUBIN
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY FOR THE SNOWY RANGE THROUGH THIS EVENING.
ZONE 63.
DENSE FOG ADVISORY SOUTHERN LARAMIE RANGE THROUGH THIS
EVENING. ZONE 66.
NE...NONE.
&&
WEILAND/DEMKO/RUBINHazardous weather outlook, May 11, 2:45 PM MDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT WED MAY 11 2005 WYZ059-061>067-069-121115- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 245 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT LIGHT RAIN AND SNOW WILL BE OVER SOUTHEAST WYOMING TONIGHT. THE SNOW LEVEL WILL BE AROUND 7500 FEET LATE THIS AFTERNOON AND THEN LOWER TO AROUND 6000 FEET TONIGHT. THE SNOW ADVISORY CONTINUES FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH THIS EVENING WHERE AN ADDITIONAL 3 TO 5 INCHES OF SNOW WILL ACCUMULATE. THE AREAL COVERAGE OF THE PRECIPITATION WILL DIMINISH LATER TONIGHT. SOME ACCUMULATIONS OF SNOW CAN ALSO BE EXPECTED THROUGH EARLY TONIGHT OVER EAST CENTRAL WYOMING. A FEW THUNDERSTORMS CAN ALSO BE EXPECTED OVER THE AREA EARLY IN THE EVENING. IN ADDITION...A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH THE EVENING FOR THE SOUTHERN LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DOWNSLOPING WINDS WILL DEVELOP THURSDAY MORNING DRYING OUT THE LOWER ATMOSPHERE AND TEMPORARILY HALTING PRECIPITATION THROUGH THE MORNING HOURS. BY AFTERNOON ADDITIONAL LOW LEVEL MOISTURE WILL SURGE INTO THE AREA FROM THE WEST ONCE AGAIN TRIGGERING RAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE RAIN SHOWERS WILL CHANGE TO SNOW DURING THE EVENING. SNOWFALL ACCUMULATIONS OF A TRACE TO AROUND 1 INCH ARE POSSIBLE. ISOLATED SNOW SHOWERS WILL LINGER INTO THE EARLY PART OF FRIDAY AS TEMPERATURES BEGIN TO REBOUND. IT WILL BE GENERALLY DRY AND SEASONABLY WARM SATURDAY AND SUNDAY. RAIN SHOWERS AND THUNDERSTORMS RETURN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ060-068-070-121115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 245 PM MDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS WILL BE OVER THE WESTERN NEBRASKA PANHANDLE THIS EVENING...WITH THE RAIN MIXING WITH OR CHANGING TO LIGHT SNOW IN THE NORTHERN PANHANDLE. ACCUMULATIONS OF UP TO AN INCH OF NEW SNOW CAN BE EXPECTED IN THE NORTHERN PANHANDLE. THE AREAL COVERAGE AND INTENSITY OF THE SHOWERS WILL DIMINISH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DOWNSLOPING WINDS WILL DEVELOP THURSDAY MORNING DRYING OUT THE LOWER ATMOSPHERE AND TEMPORARILY HALTING PRECIPITATION THROUGH THE DAY. BY LATE AFTERNOON ADDITIONAL LOW LEVEL MOISTURE WILL SURGE INTO THE AREA FROM THE WEST ONCE AGAIN TRIGGERING RAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE RAIN SHOWERS WILL CHANGE TO SNOW AROUND MIDNIGHT AND LINGER IN THE NORTHERN PANHANDLE INTO FRIDAY MORNING. SNOWFALL ACCUMULATIONS OF A TRACE TO AROUND 1 INCH ARE POSSIBLE. TEMPERATURES BEGIN TO REBOUND FRIDAY. IT WILL BE GENERALLY DRY AND SEASONABLY WARM SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS RETURN MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.